MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the destination ex 7fr sheath was used for a placement of a viabahn stent graft in external iliac artery (eia).The stent graft was difficult to be delivered via the guiding sheath, even though it usually passes through.The size of the viabahn was unknown.There was no kink nor other abnormality observed in the sheath.The guiding sheath was not used and replaced with a competitor's guiding sheath to continue the procedure.Subsequently, the procedure was successfully completed.There was no health damage to the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath catheter insertion difficulties since the sample was not received.Based on the information given, the exact root cause of the event cannot be determined.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11609255
Report Number1118880-2021-00060
Device Sequence Number19649095
Product Code DYB
UDI-Device Identifier00389701008851
UDI-Public00389701008851
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Model NumberN/A
Device Catalogue Number54-74501
Device Lot Number0000002266
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIABAHN STENT GRAFT; VIABAHN STENT GRAFT
Outcome Attributed to Adverse Event Required Intervention;